Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Simmy

Second course of accutane - easier to get? 4 months since last dose

Recommended Posts

I finished 9 months of half-dose accutane about 4 months ago and, from about 3 weeks into the course it's been the best i've felt in about a decade.

Skin was TOTALLY clear, I felt confident, didn't have to worry about spots, red marks went away etc.

Now however, I see that my spots are coming back. At the moment they are only small but they are all whiteheads, around the chin, cheek and lip area and are REALLY bothering me. Feel like i've reverted back to how I was about a year ago, kinda a bit depressing in all honesty.

And, despite the fact that these spots are small-ish (not cysts or anything), they're obviously creating new red marks every day which healed nicely over the course of a year.

What the hell am i to do? I know antibiotics are absolutely useless and refuse to take them now after being on them for about 7years for acne, and the creams i've used were either absolutely useless or burned my face off (retin-a, i''m looking at you...)

My previous course, i was so desperate I paid to get accutante privately which was £200 for an appointment and £180 every two months for the tablets which, in all honest, I cannot afford anymore (if i could, i'd be on it asap).

I've booked a GP appointment for next Tuesday, and will get him to write to a dermatologist so I can get an appointment.

So, to ask... If i stress, as I have just done now, that accutane literally has given me the best year of my life in years, will I be prescribed it?

Also, do 2nd courses tend to be more effective? If i could pay, the fear that it'd come back AGAIN puts me off too :(

Share this post


Link to post
Share on other sites

I'm confident you'll be prescribed accutane. Explain your situation and your doctor has no reason to say no, especially since you experienced no severe side effects. With each successive course of accutane you have a better chance for permanent remission, so I guess you could say they're more effective.

Share this post


Link to post
Share on other sites

hi,

i'm in a similar situation to you. i'm just starting a second low dose course now.

maybe ask the dermatologist whom you saw privately if he or she could add you to their clinics on the nhs, or alteratively, if they could add you to a colleagues clinic on the nhs. they might be prepared to just transfer you without a gp letter in this instance. my private dermatologist was very good and transfered me to his nhs clinic.

anyway best of luck,

tim

Share this post


Link to post
Share on other sites

Here's how my chin currently looks.

To put it bluntly, although there aren't many spots there, i had literally no red marks there until about 3 weeks ago, after roaccutane.

http://i146.photobucket.com/albums/r245/Si..._5dc6c7ce52.jpg

Thing is, from a distance my skin looks ok but I'm just not happy with it at all :(

http://i146.photobucket.com/albums/r245/Si..._6ecc6655d6.jpg

Share this post


Link to post
Share on other sites

I think you would be lucky to get a second course with just that. If its when you shave try changing the razor blades. Looks like that sort of rash you would get from old/blunt blades. Mine has done the same as yours, but is currently (3 months after the end of treatment) much worse, some big red ones have appeared. Luckily managed to get an appointment with my derm in only 4 weeks, and will hopefully get a second dose at a lower rate, fingers crossed.

Quick question though, do I have to have bloods done, again because if so then I will have to wait a month after seeing him the first time. My bloods from the original course are still on file and the post-tane bloods were fine after the last course.

Share this post


Link to post
Share on other sites

if it's just your chin then maybe try a few other over-the-counter treatments and shaving techniques first before going back to accutane.

tim

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×